Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Burlington, VT

July 4, 2012Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 4, 2012, 9:04 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 9:04 PM EDT (01:04 UTC)
Expired
Jul 4, 2012, 9:47 PM EDT
In force
43 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 6:10 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS51 KBTV 050104
SVRBTV
VTC021-027-050200-
/O.NEW.KBTV.SV.W.0055.120705T0104Z-120705T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
904 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT...
  RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 1000 PM EDT.

* AT 900 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM BARNARD TO WHITEHALL...AND WERE MOVING SOUTHEAST AT
  40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WOODSTOCK...QUECHEE...SOUTH WOODSTOCK...HARTLAND...WINDSOR...
  READING...WILGUS STATE PARK...NORTH SPRINGFIELD...SPRINGFIELD...
  CHESTER...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS LINE OF SEVERE
THUNDERSTORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE
BUILDINGS. TAKE COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY
MORNING FOR NORTHERN NEW YORK AND WESTERN VERMONT.

&&

LAT...LON 4325 7281 4330 7284 4331 7325 4356 7326
      4358 7330 4362 7332 4362 7337 4356 7339
      4360 7344 4364 7343 4377 7296 4375 7222
      4370 7230 4360 7233 4358 7237 4338 7241
      4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 0101Z 335DEG 32KT 4370 7262 4353 7334

$$

BANACOS
2 follow-up statements
161 
WWUS51 KBTV 050129
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
929 PM EDT WED JUL 4 2012

VTC021-027-050200-
/O.CON.KBTV.SV.W.0055.000000T0000Z-120705T0200Z/
WINDSOR VT-RUTLAND VT-
929 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN RUTLAND AND SOUTHERN WINDSOR COUNTIES...

AT 923 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM WEST WINDSOR TO WEST PAWLET...AND
WERE MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WILGUS STATE PARK...EXIT 8 I91...SPRINGFIELD...CHESTER...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY
MORNING FOR NORTHERN NEW YORK AND WESTERN VERMONT.

&&

LAT...LON 4325 7281 4330 7284 4331 7325 4356 7326
      4358 7330 4362 7332 4362 7337 4356 7339
      4360 7344 4364 7343 4368 7261 4375 7237
      4375 7224 4358 7237 4338 7241 4330 7239
      4323 7244 4322 7270
TIME...MOT...LOC 0127Z 335DEG 32KT 4348 7248 4331 7320

$$

BANACOS
410 
WWUS51 KBTV 050147
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
947 PM EDT WED JUL 4 2012

VTC021-027-050154-
/O.CAN.KBTV.SV.W.0055.000000T0000Z-120705T0200Z/
WINDSOR VT-RUTLAND VT-
947 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUTLAND AND SOUTHERN
WINDSOR COUNTIES IS CANCELLED...

THE SEVERE WEATHER HAS MOVED SOUTH OF THE AREA. THEREFORE THE 
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM 
WARNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4325 7281 4330 7284 4331 7325 4356 7326
      4358 7330 4362 7332 4362 7337 4356 7339
      4360 7344 4364 7343 4368 7261 4375 7237
      4375 7224 4358 7237 4338 7241 4330 7239
      4323 7244 4322 7270
TIME...MOT...LOC 0144Z 335DEG 32KT 4334 7239 4317 7311

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:25 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 4, 8:25 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
825 PM EDT WED JUL 4 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION THROUGH TONIGHT.
PRECIPITATION WILL PERSIST INTO THURSDAY MORNING BEFORE HIGH
PRESSURE BUILDS OVER THE AREA...AND REMAIN INTO FRIDAY. A WEAK
FRONT PASSES THROUGH THE AREA SATURDAY...FOLLOWED BY HIGH PRESSURE
FOR SUNDAY INTO NEXT MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 819 PM EDT WEDNESDAY...QUICK UPDATE - THREAT OF SEVERE
WEATHER AND DAMAGING WINDS IN PARTICULAR - CONTINUES WITH BOW ECHO
MOVING SEWD ACROSS THE SRN CHAMPLAIN VALLEY AND INTO CENTRAL
VERMONT. ALSO CONTINUE TO ANTICIPATE STREET FLOODING AND
SIGNIFICANT CLOUD TO GROUND LIGHTNING. SEVERE TSTM WATCH CONTINUES
UNTIL MIDNIGHT. BEST POTL NEXT FEW HRS ADDISON/RUTLAND COUNTIES
EWD ACROSS CENTRAL VERMONT...GUSTS TO 70 MPH REMAIN WITH STRONGEST
PORTIONS OF THE BOW ECHO. IMPROVING CONDITIONS OVER NRN SECTIONS.
PATCHY FOG OVERNIGHT AREAWIDE.

SCT -RW/-TRW ACROSS THE CWA THIS AFTNOON/EVENING. EXPECTING
ACTIVITY TO CONTINUE/INCR AS EVENING PROGRESSES. THIS WILL BE DO
TO FRNT OVER CENTRAL QUEBEC THAT IS SLOWLY PUSHING S AND E.
TEMPS/DEWPTS OVER THE AREA STILL REMAIN HIGH ATTM WITH NO MAJOR
RELIEF EXPECTED UNTIL FROPA OCCURS TNGT. WITH ANY THUNDER...THE
THREAT FOR SMALL HAIL/GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL
PERSIST THRU MIDNIGHT TIL FRNT THRU MOST OF CWA. ACTIVITY WILL
TAPER DOWN TO -RW FROM W TO E OVERNGT/TOWARDS MORNING. EXPECTING
FG TO DEVELOP TNGT AS WELL AFT MIDNGT INTO THURSDAY MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 354 PM EDT WEDNESDAY...COASTL LOW DEVELOPS ALONG THE NEW ENGLAND
COAST THURSDAY MORNING AS REMNANTS OF FRNT STALL OFFSHORE.
NORTHERLY FLOW OVER THE CWA DURING THE DAY WITH HIGH PRESSURE
BUILDING FROM THE WEST. SOME LINGERING CLDS/PRECIP FOR PORTIONS OF
E VT THURSDAY MORNING...OTHERWISE REGION CLRING OUT FOR NICE DAY.
STRONG UPPER RIDGE WHICH HAD BEEN OVER THE CENTRAL PLAINS WILL
SHIFT EAST THURSDAY NIGHT INTO FRIDAY. THERMAL RIDGE BRINGS 850
TEMPS NEAR +20C AND 925 TEMPS AROUND +24C. THIS COMBINED WITH
WESTERLY SFC WINDS WILL ALLOW HIGHS TO REACH AROUND 90F. MDLS
BRING WK FRNTL BOUNDARY DOWN ACROSS NORTHERN ZONES FRI NGT. W/
STRONG SUBSIDENCE OVER AREA WILL KEEP ANY CHANCE FOR PRECIP NEAR
THE CANADIAN BORDER.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 354 PM EDT WEDNESDAY...FOR THE EXTENDED PERIOD...FRONT WHICH
WAS NORTH OF CWA FOR FRI NGT WILL BEGIN TO DROP OVER THE CWA
DURING THE DAY SATURDAY AS SFC RIDGE PUSHES WAY OFFSHORE. WILL
CONTINUE WITH MENTION OF CHANCE FOR -RW/-TRW AS SYSTEM DOES FALL
APART LATE IN DAY BFR HITTING SOUTHERN NEW ENG COAST. HIGH
PRESSURE THEN IN CONTROL FOR SUNDAY INTO MONDAY WITH DRY
CONDITIONS AND TEMPS NEAR NORMAL. BROAD UPPER LOW SETS UP OVER
EASTERN QUEBEC FOR THE BEGINNING OF NEXT WEEK. WK VORT MAY DROP
DOWN AFFECTING THE REGION WITH SOME LGT -RW...FOLLOWED BY HIGH
PRESSURE MIDWEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...SVR TSTM THREAT RUT/MPV THRU 03Z...AFTER
03Z...A GENERAL CLEARING TREND IS EXPECTED WITH IFR BR/FOG LIKELY
FORMING AT KSLK/KMPV AND SOME PATCHY MVFR BR POSSIBLE AT REMAINING
TERMINALS. GENERALLY VFR THURSDAY.

OUTLOOK 00Z FRIDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 00Z
SATURDAY...MAINLY VFR UNDER HIGH PRESSURE EXCEPT EARLY MORNING IFR
FOG POSSIBLE AT KSLK/KMPV. 00Z SATURDAY THROUGH 00Z
SUNDAY...MAINLY VFR WITH MVFR SHOWERS POSSIBLE AS A COLD FRONT
SAGS SOUTHWARD ACROSS THE REGION. 00Z SUNDAY THROUGH 00Z
MONDAY...VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...BANACOS/JN
SHORT TERM...JN
LONG TERM...JN
AVIATION...NEILES
Hazardous weather outlook, Jul 4, 4:34 AM EDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
434 AM EDT WED JUL 4 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-050845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
434 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP MAINLY
IN THE AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE,
HOWEVER THEY COULD PRODUCE SMALL HAIL, GUSTY WINDS, AND TORRENTIAL
RAINFALL. THE THUNDERSTORM THREAT WILL DIMINISH AND SHIFT EAST
THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HANSON

In the hours before

Local storm report, Jul 4, 8:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
835 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     1 E SOUTH BURLINGTON    44.47N  73.16W
07/04/2012                   CHITTENDEN         VT   TRAINED SPOTTER

            2 FOOT DIAMETER TREE UPROOTED AT THE ENTRANCE OF
            BURLINGTON INTERNATIONAL AIRPORT

&&

EVENT NUMBER BTV1200234

MAB
Local storm report, Jul 4, 8:36 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
836 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     CRAFTSBURY COMMON       44.65N  72.38W
07/04/2012                   ORLEANS            VT   TRAINED SPOTTER

            FARMSTAND OVERTURNED AND DAMAGED IN CRAFTSBURY COMMON

&&

EVENT NUMBER BTV1200235

NEILES
Local storm report, Jul 4, 8:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
845 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     NORTHFIELD              44.15N  72.66W
07/04/2012                   WASHINGTON         VT   LAW ENFORCEMENT

            TREES DOWN IN NORTHFIELD PER VT STATE POLICE

&&

EVENT NUMBER BTV1200236

LOCONTO
Local storm report, Jul 4, 8:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
849 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 NW BERLIN             44.22N  72.59W
07/04/2012                   WASHINGTON         VT   LAW ENFORCEMENT

            2 TREES DOWN ON I-89 EXIT 6 ON THE SOUTHBOUND SIDE
            RELAYED BY VT STATE POLICE

&&

EVENT NUMBER BTV1200237

LOCONTO
Local storm report, Jul 4, 9:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
903 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     CHIMNEY POINT           44.04N  73.42W
07/04/2012                   ADDISON            VT   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 125 NEAR THE CROWN POINT NY AND
            ADDISON VT BRIDGE

&&

EVENT NUMBER BTV1200239

LOCONTO
Local storm report, Jul 4, 9:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
904 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     SWANTON                 44.92N  73.13W
07/04/2012                   FRANKLIN           VT   TRAINED SPOTTER

            LARGE TREE LIMB DOWN ON A POWER LINE

0315 PM     TSTM WND DMG     1 NNW SWANTON           44.93N  73.13W
07/04/2012                   FRANKLIN           VT   TRAINED SPOTTER

            SMALL TREE DOWN

0342 PM     TSTM WND DMG     CRAFTSBURY              44.64N  72.37W
07/04/2012                   ORLEANS            VT   TRAINED SPOTTER

            LARGE TREE DOWN

0342 PM     TSTM WND DMG     CRAFTSBURY COMMON       44.65N  72.38W
07/04/2012                   ORLEANS            VT   TRAINED SPOTTER

            FARMSTAND OVERTURNED AND DAMAGED IN CRAFTSBURY COMMON

0406 PM     TSTM WND DMG     1 W EAST HARDWICK       44.52N  72.32W
07/04/2012                   CALEDONIA          VT   TRAINED SPOTTER

            TREE DOWN ON POWER LINE

0418 PM     HAIL             1 W WALDEN              44.45N  72.25W
07/04/2012  M1.00 INCH       CALEDONIA          VT   PUBLIC

            ESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND
            DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL

0418 PM     TSTM WND DMG     1 W WALDEN              44.45N  72.25W
07/04/2012                   CALEDONIA          VT   PUBLIC

            ESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND
            DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL

0418 PM     TSTM WND DMG     LISBON                  44.73N  75.32W
07/04/2012                   ST. LAWRENCE       NY   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWN ACROSS ROADS IN
            LISBON

0421 PM     HAIL             WALDEN                  44.45N  72.22W
07/04/2012  M1.00 INCH       CALEDONIA          VT   PUBLIC

            PUBLIC

0421 PM     HEAVY RAIN       WALDEN                  44.45N  72.22W
07/04/2012  M2.20 INCH       CALEDONIA          VT   PUBLIC

            PUBLIC

0422 PM     HAIL             1 SSW WALDEN            44.44N  72.23W
07/04/2012  M1.00 INCH       CALEDONIA          VT   TRAINED SPOTTER

            POWER OUT AND 1 INCH HAIL REPORTED BY TRAINED SPOTTER

0424 PM     TSTM WND DMG     1 WNW WEST DANVILLE     44.42N  72.22W
07/04/2012                   CALEDONIA          VT   PUBLIC

            15 TO 20 TREES DOWN ON CARS AND ACROSS N SHORE DRIVE.
            SMALL BOATS FLIPPED IN JOES POND.

0430 PM     HAIL             WEST DANVILLE           44.41N  72.20W
07/04/2012  M0.88 INCH       CALEDONIA          VT   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWN

0430 PM     TSTM WND DMG     WEST DANVILLE           44.41N  72.20W
07/04/2012                   CALEDONIA          VT   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWN

0430 PM     TSTM WND DMG     1 WNW WEST DANVILLE     44.42N  72.22W
07/04/2012                   CALEDONIA          VT   PUBLIC

            MANY TREES DOWN

0431 PM     HAIL             DANVILLE                44.41N  72.14W
07/04/2012  E0.75 INCH       CALEDONIA          VT   PUBLIC

0435 PM     HAIL             CANTON                  44.60N  75.17W
07/04/2012  M1.50 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC

0449 PM     TSTM WND GST     BARNET                  44.30N  72.05W
07/04/2012  E60 MPH          CALEDONIA          VT   TRAINED SPOTTER

            TRAINED SPOTTER

0500 PM     TSTM WND DMG     1 S BARNET CENTER       44.30N  72.09W
07/04/2012                   CALEDONIA          VT   PUBLIC

            TREE LIMBS DOWN ON CLOUD BROOK ROAD

0510 PM     TSTM WND DMG     EAST RYEGATE            44.20N  72.06W
07/04/2012                   CALEDONIA          VT   PUBLIC

            TREES DOWN

0518 PM     TSTM WND DMG     NEWBURY                 44.08N  72.06W
07/04/2012                   ORANGE             VT   LAW ENFORCEMENT

            TREES DOWN

0550 PM     TSTM WND DMG     2 SSW SOUTH BURLINGTON  44.44N  73.19W
07/04/2012                   CHITTENDEN         VT   NWS EMPLOYEE

            TREE DOWN IN RESIDENTIAL BACKYARD ON SPEAR STREET

0626 PM     HAIL             ROUSES POINT            44.99N  73.36W
07/04/2012  M1.25 INCH       CLINTON            NY   PUBLIC

            PUBLIC

0630 PM     HAIL             NORTHFIELD              44.15N  72.66W
07/04/2012  E0.75 INCH       WASHINGTON         VT   PUBLIC

            DIME SIZE HAIL IN NORTHFIELD

0638 PM     HAIL             EAST ROXBURY            44.08N  72.65W
07/04/2012  M0.25 INCH       WASHINGTON         VT   PUBLIC

0645 PM     TSTM WND DMG     ELLENBURG DEPOT         44.91N  73.80W
07/04/2012                   CLINTON            NY   PUBLIC

            TREES DOWN

0650 PM     HAIL             1 SSE DANNEMORA         44.71N  73.72W
07/04/2012  E1.00 INCH       CLINTON            NY   PUBLIC

            QUARTER SIZE HAIL IN DANNEMORA ON EMMONS STREET

0650 PM     TSTM WND DMG     ELLENBURG               44.89N  73.84W
07/04/2012                   CLINTON            NY   PUBLIC

            TREES AND POWERLINES DOWN

0700 PM     TSTM WND GST     2 SE MALLETTS BAY       44.53N  73.20W
07/04/2012  M70 MPH          CHITTENDEN         VT   PUBLIC

            PUBLIC

0700 PM     HAIL             2 SE MALLETTS BAY       44.53N  73.20W
07/04/2012  M1.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0700 PM     HEAVY RAIN       2 SE MALLETTS BAY       44.53N  73.20W
07/04/2012  M2.00 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

0700 PM     TSTM WND DMG     DANNEMORA               44.72N  73.72W
07/04/2012                   CLINTON            NY   PUBLIC

            BRANCHES DOWN AND A GUY LINE SUPPORTING A 40 FOOT
            ANTENNA BROKEN ON A RESIDENTIAL PROPERTY

0710 PM     TSTM WND DMG     MALLETTS BAY            44.55N  73.23W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            TREES DOWN ALONG MALLETTS BAY

0710 PM     HAIL             PEASLEEVILLE            44.60N  73.67W
07/04/2012  M1.00 INCH       CLINTON            NY   PUBLIC

0710 PM     TSTM WND DMG     1 N MALLETTS BAY        44.57N  73.23W
07/04/2012                   CHITTENDEN         VT   NWS EMPLOYEE

            TREES DOWN

0715 PM     TSTM WND DMG     2 N JUNIPER ISLAND      44.47N  73.27W
07/04/2012                   CHITTENDEN         VT   COAST GUARD

            COUPLE OF BOATS BROKE FROM THEIR MOORINGS AND A COUPLE
            MORE WERE RAN AGROUND BY WINDS AND WAVES

0720 PM     TSTM WND DMG     1 WNW ESSEX JUNCTION    44.50N  73.12W
07/04/2012                   CHITTENDEN         VT   FIRE DEPT/RESCUE

            POWER LINES DOWN ON PEARL STREET IN ESSEX JUNCTION

0722 PM     TSTM WND DMG     BURLINGTON              44.47N  73.21W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            TREE DOWN ON SAINT PAUL ST IN BURLINGTON

0724 PM     TSTM WND DMG     1 E SOUTH BURLINGTON    44.47N  73.15W
07/04/2012                   CHITTENDEN         VT   TRAINED SPOTTER

            UTILITY POLE FELL ONTO A SMALL AIRPLANE

0725 PM     TSTM WND DMG     SOUTH BURLINGTON        44.47N  73.17W
07/04/2012                   CHITTENDEN         VT   FIRE DEPT/RESCUE

            TREE DOWN ON WILLISTON ROAD IN SOUTH BURLINGTON

0725 PM     TSTM WND DMG     1 NNW BURLINGTON        44.49N  73.22W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            NUMEROUS TREES AND BRANCHES DOWN ON MANHATTAN DRIVE IN
            BURLINGTON

0729 PM     TSTM WND GST     BURLINGTON              44.48N  73.21W
07/04/2012  E70 MPH          CHITTENDEN         VT   TRAINED SPOTTER

            KING STREET IN DOWNTOWN BURLINGTON FLOODED

0730 PM     TSTM WND DMG     1 NNW BURLINGTON        44.48N  73.22W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            MULTIPLE TREES DOWN ON N. CHAMPLAIN DRIVE

0730 PM     TSTM WND DMG     2 ESE SOUTH BURLINGTON  44.46N  73.14W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            2 TREES DOWN ON WILLISTON ROAD

0732 PM     TSTM WND DMG     1 E SOUTH BURLINGTON    44.47N  73.16W
07/04/2012                   CHITTENDEN         VT   TRAINED SPOTTER

            2 FOOT DIAMETER TREE UPROOTED AT THE ENTRANCE OF
            BURLINGTON INTERNATIONAL AIRPORT

0734 PM     TSTM WND DMG     1 SSE SOUTH BURLINGTON  44.46N  73.17W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            TREES DOWN

0747 PM     TSTM WND DMG     NORTHFIELD              44.15N  72.66W
07/04/2012                   WASHINGTON         VT   LAW ENFORCEMENT

            TREES DOWN IN NORTHFIELD PER VT STATE POLICE

0756 PM     TSTM WND DMG     SOUTH BURLINGTON        44.47N  73.17W
07/04/2012                   CHITTENDEN         VT   BROADCAST MEDIA

            FOX44 REPORTS A TREE DOWN ON I-189 IN SOUTH BURLINGTON

0803 PM     FLOOD            SOUTH BURLINGTON        44.47N  73.17W
07/04/2012                   CHITTENDEN         VT   BROADCAST MEDIA

            STREET FLOODING ON NORTH WILLARD ST IN SOUTH BURLINGTON

0805 PM     FLOOD            1 NNW BURLINGTON        44.49N  73.22W
07/04/2012                   CHITTENDEN         VT   PUBLIC

            STREET FLOODING ON MANHATTAN DRIVE IN BURLINGTON

0809 PM     MARINE TSTM WIND DIAMOND ISLAND          44.24N  73.33W
07/04/2012  M75 MPH          ADDISON            VT   MESONET

            DIAMOND ISLAND OBSERVATION PLATFORM REPORTED A GUST OF
            65 KNOTS

0815 PM     TSTM WND DMG     1 NW BERLIN             44.22N  72.59W
07/04/2012                   WASHINGTON         VT   LAW ENFORCEMENT

            2 TREES DOWN ON I-89 EXIT 6 ON THE SOUTHBOUND SIDE
            RELAYED BY VT STATE POLICE

0818 PM     TSTM WND DMG     EAST MONTPELIER         44.27N  72.49W
07/04/2012                   WASHINGTON         VT   PUBLIC

            MANY BRANCHES DOWN... ESTIMATED WINDS 45MPH

0849 PM     TSTM WND DMG     CHIMNEY POINT           44.04N  73.42W
07/04/2012                   ADDISON            VT   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 125 NEAR THE CROWN POINT NY AND
            ADDISON VT BRIDGE

&&

EVENT NUMBER BTV1200187 BTV1200188 BTV1200233 BTV1200235 BTV1200232
BTV1200194 BTV1200195 BTV1200202 BTV1200205 BTV1200206 BTV1200190
BTV1200193 BTV1200197 BTV1200198 BTV1200200 BTV1200189 BTV1200191
BTV1200192 BTV1200196 BTV1200199 BTV1200201 BTV1200223 BTV1200204
BTV1200219 BTV1200203 BTV1200209 BTV1200208 BTV1200210 BTV1200216
BTV1200217 BTV1200218 BTV1200229 BTV1200207 BTV1200211 BTV1200231
BTV1200238 BTV1200214 BTV1200215 BTV1200220 BTV1200212 BTV1200227
BTV1200213 BTV1200222 BTV1200230 BTV1200234 BTV1200221 BTV1200236
BTV1200224 BTV1200225 BTV1200226 BTV1200228 BTV1200237 BTV1200240
BTV1200239

MAB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:41 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor42 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.